Illinois, 2012Drought in Illinois, August 1 to 31, 2012
August 1 to 31, 2012 · NWS ILX · 35 events in 35 counties and zones
An extended period of dry weather continued to worsen across central and southeast Illinois during the month of August. yearly deficits since January 1st remained in the 8 to 13 inch range.
Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An extended period of dry weather continued to worsen across central and southeast Illinois during the month of August. Despite near normal monthly rainfall totals of 3 to 4 inches in many locations...yearly deficits since January 1st remained in the 8 to 13 inch range. The prolonged period of dry weather caused nearly all of central and southeast Illinois to be upgraded to the Extreme Drought Category (D3)...while Lawrence and Crawford counties in southeast Illinois persisted in an Exceptional Drought (D4).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 31, 10:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 31, 10:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1150 PM CDT TUE JUL 31 2012
.DISCUSSION...
ISSUED 900 PM CDT TUE JUL 31 2012
A FRONTAL BOUNDARY DROPPED SOUTH THROUGH THE AREA TODAY...WITH A
FEW STORMS EAST OF I-57...BUT OVERALL IT WAS A QUIET PASSAGE. EVEN
DEWPOINTS AND TEMPS BEHIND THE FRONT ARE NOT SIGNIFICANTLY LOWER.
DEWPOINTS MIXED DOWN TO THE LOWER 60S IN OUR NORTHEAST AREAS
DURING PEAK HEATING THIS AFTERNOON. THAT CAN BE A GENERAL GUIDELINE
AS TO WHERE OUR LOWS MIGHT DIP TO TONIGHT BARRING ANY SIGNIFICANT
AIRMASS CHANGES OVERNIGHT. THAT AREA WAS ALREADY BEHIND THE FRONT
BY EARLY AFTERNOON. UPSTREAM OBS SHOW LITTLE IF ANY DRIER AIR
MIXED DOWN...SO IF WE COOL DOWN TO THE LOW 60S...WE MAY SEE MORE
PATCHY FOG AGAIN TONIGHT. LOW SPOTS WILL BE ESPECIALLY SUSCEPTIBLE
TO THE FOG. WE WILL ADD A MENTION OF FOG LATER TONIGHT...BUT ANY DENSE
FOG SHOULD BE ISOLATED.
WINDS HAVE SHIFTED TO THE IN NEARLY ALL OF THE AREA...AND WILL
BECOME LIGHT AND VARIABLE OVERNIGHT AS SURFACE PRESSURE RISES
DOMINATE.
NO MAJOR CHANGES TO THE FORECAST OTHER THAN ADDING FOG TO THE
WEATHER. UPDATED INFO WILL BE AVAILABLE SHORTLY.
SHIMON
&&
.AVIATION...
ISSUED 1149 PM CDT TUE JUL 31 2012...FOR THE 06Z TAFS
LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR FAVORABLE RADIATIONAL
COOLING. DEWPOINT SPREADS WILL LIKELY DROP BELOW 5F LATE
TONIGHT...WITH PATCHY FOG DEVELOPING...ESPECIALLY IN LOW SPOTS
AND VALLEYS. WE DECIDED TO ADD A TEMPO FOR MVFR FOG FROM 10Z-12Z.
CONFIDENCE IS LOW ON FOG COVERAGE. LAST NIGHT SPI HAD A VV003 WITH
VIS DOWN TO 1SM. A REPEAT TONIGHT IS NOT A CERTAINTY...BUT A LACK
OF SIGNIFICANT DRYING BEHIND THE COLD FRONT WILL ALLOW FOR THE
POTENTIAL OF LIGHT FOG AS WE RADIATE DOWN QUICKLY TOWARD THE
DEWPOINT.
WINDS WILL BE MAINLY ENE OVERNIGHT AT LESS THAN 08KT. PRIMARY WIND
DIRECTION TOMORROW WILL BE EAST...AOB 10KT.
SHIMON
&&
.PREV DISCUSSION...
ISSUED 254 PM CDT TUE JUL 31 2012
LATEST SURFACE ANALYSIS HAD A WEAK COLD FRONT CUTTING ACROSS THE
FORECAST AREA...CURRENTLY EXTENDING FROM MCLEAN COUNTY TO SCHUYLER
COUNTY. SATELLITE LOOPS SHOW A LINE OF AGITATED CU JUST AHEAD OF
THE FRONT...WITH AN OCCASIONAL THUNDERSTORM ALSO MAKING AN
APPEARANCE. THIS FRONT WILL QUICKLY LEAVE THE FORECAST AREA THIS
EVENING...WITH THE NEXT BEST CHANCE FOR PRECIPITATION NOT EXPECTED
TO ARRIVE UNTIL A STRONGER FRONT PUSHES THROUGH SATURDAY/SATURDAY
NIGHT. MAIN FORECAST PROBLEMS TODAY REVOLVE AROUND TEMPERATURES
THOROUGH THE PERIOD...AS WELL AS PRECIPITATION CHANCES IN THE
VICINITY OF THE NEXT FRONT.
12Z MODELS IN GOOD AGREEMENT OVER THE NEXT SEVERAL DAYS WITH THE
MAIN FEATURES. HOWEVER...DIFFERENCES STILL EXIST WITH THE MORE
SUBTLE WAVES IN ADVANCE OF SATURDAY/S STRONGER SYSTEM...AND IT IS
DIFFICULT TO FAVOR ANY ONE MODEL SOLUTION WITH RESPECT TO THESE
FEATURES. WILL CONTINUE TO FOLLOW A MODEL BLEND IN THIS REGARD AND
DOWNPLAY THE PRECIPITATION RISK UNTIL THE END OF THE WEEK SYSTEM.
SHORT TERM...TONIGHT THROUGH FRIDAY...EXPECT CURRENT
FRONT/PRECIPITATION RISK TO BE OUT OF THE AREA BY 00Z TONIGHT...SO
DO NOT PLAN TO CARRY POPS TONIGHT. BEHIND THE FRONT...THE
NORTHWEST UPPER LEVEL FLOW TURNS MORE NEUTRAL AND A SURFACE HIGH
WILL BUILD ACROSS THE AREA INTO THURSDAY.
A WEAK UPPER LEVEL WAVE WILL PUSH A WEAK FRONT THROUGH THE AREA
LATER THURSDAY INTO THURSDAY NIGHT. THE FORCING WITH THIS FEATURE
IS MEAGER...SO WILL LIMIT POPS TO SLIGHT CHANCE AT THIS TIME.
ANOTHER WEAK WAVE WILL RIDE ALONG THE FRONT ON FRIDAY AFTER IT HAS
CLEARED THE AREA. A FEW MODEL SOLUTIONS THROW SOME PRECIPITATION
BACK NORTH INTO THE FORECAST AREA AS IT PASSES BY...BUT HAVE AGAIN
LIMITED POPS TO THE SLIGHT CHANCE CATEGORY GIVEN THE WEAK FORCING
AND MODEL TENDENCIES TO OVERDO PRECIPITATION DURING THE CURRENT
DROUGHT.
TEMPERATURES SHOULD REMAIN PRETTY STEADY STATE THROUGH THE PERIOD...
WITH DAYTIME HIGHS IN THE 90S AND OVERNIGHT LOWS MAINLY IN THE
70S. HOWEVER...LOWS IN THE 60S ARE LIKELY TONIGHT AND POSSIBLE
WEDNESDAY NIGHT DUE TO THE LOWER DEW POINT AIR THAT WILL FILTER IN
BEHIND TODAY/S COLD FRONT.
LONG TERM...SATURDAY THROUGH TUESDAY...A STRONGER WAVE WILL PUSH A
FRONT THROUGH THE AREA SATURDAY/SATURDAY NIGHT. THIS FAIRLY VIGOROUS
SYSTEM SHOULD PROVIDE THE BEST CHANCE FOR MORE WIDESPREAD
PRECIPITATION THAN WE HAVE SEEN IN A WHILE AS IT MOVES THROUGH.
HOWEVER...THAT IS NOT SAYING MUCH THIS SUMMER AND IT SHOULD HAVE
LITTLE TO NO IMPACT ON THE CURRENT DROUGHT. SOUTHERLY FLOW AHEAD
OF THIS STRONGER SYSTEM IS APT TO MAKE SATURDAY THE WARMEST DAY OF
THE NEXT SEVEN...WITH SOMEWHAT COOLER CONDITIONS EXPECTED IN ITS
WAKE.
BAK
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 31, 1:57 PM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT TUE JUL 31 2012
ILZ027>031-036>038-040>043-047>051-011100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
257 PM CDT TUE JUL 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND AGAIN SATURDAY AND
SATURDAY NIGHT AS A COLD FRONT TRACKS SOUTHEAST ACROSS THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ044>046-052>057-061>063-066>068-071>073-011100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
257 PM CDT TUE JUL 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN ISOLATED THUNDERSTORM WILL BE POSSIBLE TODAY OVER PARTS OF EAST
CENTRAL AND SOUTHEAST ILLINOIS. THOUGH WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...SOME OF THE STORMS MAY BECOME MORE ORGANIZED
SHOULD THEY DEVELOP. THE STRONGER STORMS COULD PRODUCE SEVERE HAIL
AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND AGAIN SATURDAY AND
SATURDAY NIGHT AS A COLD FRONT TRACKS SOUTHEAST ACROSS THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HJS
Drought, Cass
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Cass County. Only 1.04 of rain was recorded at Virginia, making it the 4th driest August on record. Due to the drought, a ban on open burning remained in place. Crop stress was extreme for both corn and soybeans.
Drought, Champaign
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Champaign forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Extreme Drought conditions improved to Severe Drought during the month of August in Champaign County. The flow along the Salt Fork near St. Joseph dropped to the lowest on record. Despite recent rainfall that helped ease the drought conditions somewhat, a ban on open burning remained in place. Crop stress was extreme for both corn and soybeans.
Drought, Christian
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Christian forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Christian County. Despite monthly rainfall totals of 5 to 6 inches in a few spots, voluntary water restrictions remained in place in Taylorville. Crop stress was extreme for both corn and soybeans.
Drought, Clark
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Clark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.334, -87.788 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Clark County. Despite monthly rainfall totals of 3 to 4 inches, a ban on open burning remained in place. Crop stress was extreme for both corn and soybeans.
Drought, Clay
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.754, -88.490 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Clay County. Despite monthly rainfall of 2 to 3 inches, a ban on open burning remained in place. Crop stress was extreme for both corn and soybeans.
Drought, Coles
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coles forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.520, -88.222 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Coles County. The flow along the Kaskaskia River at Cooks Mills dropped to the 4th lowest on record. Despite monthly rainfall of 2 to 3 inches, a ban on open burning remained in place across the county and voluntary water restrictions continued in Mattoon. Crop stress was extreme for both corn and soybeans.
Drought, Crawford
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Crawford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.003, -87.760 (the zone’s center; the record gives no point)
Exceptional Drought conditions continued through August in Crawford County. The flow along the North Fork of the Embarras River near Oblong dropped to the 7th lowest on record. Despite monthly rainfall of 2 to 3 inches, a ban on open burning remained in place. Crop stress was extreme for both corn and soybeans.
Drought, Cumberland
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.273, -88.240 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Cumberland County. Despite monthly rainfall of 3 to 4 inches, crop stress was extreme for both corn and soybeans.
Drought, De Witt
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- De Witt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in DeWitt County. Despite monthly rainfall of 2 to 3 inches, a ban on open burning remained in place. Crop stress was extreme for both corn and soybeans.
Drought, Douglas
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.770, -88.217 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Douglas County. The flow along the Embarras River near Camargo tied for the lowest on record, reaching zero on 15 days during the month. Monthly rainfall of 2 to 3 inches allowed officials to lift the ban on open burning: however, crop stress remained extreme for both corn and soybeans.
Drought, Edgar
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Edgar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Edgar County. Monthly rainfall of 3 to 4 inches allowed officials to lift the ban on open burning: however, crop stress remained extreme for both corn and soybeans.
Drought, Effingham
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Effingham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.060, -88.590 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Effingham County. Monthly rainfall of 4 to 6 inches allowed officials to lift the ban on open burning: however, crop stress remained extreme for both corn and soybeans.
Drought, Fulton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Fulton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Fulton County. Despite monthly rainfall of 3 to 4 inches, a ban on open burning remained in place. Crop stress was extreme for both corn and soybeans.
Drought, Jasper
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jasper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.010, -88.154 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Jasper County. Monthly rainfall of 2 to 3 inches allowed officials to lift the ban on open burning: however, crop stress remained extreme for both corn and soybeans.
Drought, Knox
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Extreme Drought conditions developed across Knox County on August 7th, but rainfall of 3 to 4 inches caused an improvement back to Severe Drought by the end of the month. Crop stress was extreme for both corn and soybeans.
Drought, Lawrence
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.720, -87.727 (the zone’s center; the record gives no point)
Exceptional Drought conditions continued through August in Lawrence County. The flow along the Embarras River at Lawrenceville dropped to the 2nd lowest on record. Monthly rainfall of 4 to 5 inches allowed officials to lift the ban on open burning: however, crop stress remained extreme for both corn and soybeans.
Drought, Logan
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Logan County. The flow along the Lake Fork near Cornland dropped to the 5th lowest on record. Only 1.47 of rain fell in Lincoln, making it the 13th driest August on record. The ban on open burning remained in place across the county, while mandatory water restrictions continued in Latham. Crop stress was extreme for both corn and soybeans.
Drought, Macon
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Macon County. The flow along the Sangamon River at Route 48 at Decatur tied for the 8th lowest on record. The ban on open burning remained in place across the county, while mandatory water restrictions continued for Decatur and Mt. Zion. Crop stress was extreme for both corn and soybeans.
Drought, Marshall
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Extreme Drought conditions developed across Marshall County on August 7th, but rainfall of 3 to 4 inches caused an improvement back to Severe Drought by the end of the month. The flow along the Illinois River at Henry dropped to the 10th lowest on record. Crop stress was extreme for both corn and soybeans.
Drought, Mason
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Mason County. Despite monthly rainfall of 1 to 3 inches, crop stress remained extreme for both corn and soybeans.
Drought, McLean
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- McLean forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in McLean County. The flow along Kickapoo Creek near Bloomington dropped to the lowest on record, reaching zero on 4 days. Despite monthly rainfall of 4 to 6 inches, crop stress remained extreme for both corn and soybeans.
Drought, Menard
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Menard County. The flow along the Sangamon River at Petersburg dropped to the 3rd lowest on record. Crop stress was extreme for both corn and soybeans.
Drought, Morgan
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Morgan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Morgan County. Despite monthly rainfall of 2 to 3 inches, a ban on open burning remined in place across the county and mandatory water restrictions continued for Jacksonville. Crop stress was extreme for both corn and soybeans.
Drought, Moultrie
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Moultrie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.642, -88.619 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Moultrie County. The flow along the West Okaw River near Lovington tied for the lowest on record. Due to the drought conditions, a ban on open burning was put into place across the county. Crop stress was extreme for both corn and soybeans.
Drought, Peoria
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Peoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Extreme Drought conditions developed across Peoria County on August 7th. Despite monthly rainfall of 3 to 4 inches, crop stress remained extreme for both corn and soybeans.
Drought, Piatt
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Piatt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Piatt County. The flow along the Sangamon River at Monticello dropped to the lowest on record, reaching zero on 15 days. The river had never reached zero flow during the month of August in 105 years. Due to the drought conditions, a ban on open burning was put into place across the county. Crop stress was extreme for both corn and soybeans.
Drought, Richland
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Richland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.712, -88.085 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Richland County. Despite monthly rainfall of 2 to 3 inches, crop stress remained extreme for both corn and soybeans.
Drought, Sangamon
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Sangamon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Sangamon County. Despite 2.94 of rainfall at the Springfield Airport, deficits since January 1st were still over 9 inches. Due to the drought conditions, a ban on open burning was put into place across the county, while mandatory water restrictions continued for Springfield, Sherman, and Williamsville. Crop stress was extreme for both corn and soybeans.
Drought, Schuyler
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Schuyler County. Despite monthly rainfall of 2 to 3 inches, crop stress remained extreme for both corn and soybeans.
Drought, Scott
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Scott forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Scott County. Only 1.53 of rain fell in Winchester, making it the 7th driest August on record. Crop stress was extreme for both corn and soybeans.
Drought, Shelby
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.391, -88.805 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Shelby County. The flow along the Kaskaskia River at Cowden dropped into the 16th percentile. Due to the drought conditions, a ban on open burning remained in place across the county, while voluntary water restrictions were instituted in Shelbyville. Crop stress was extreme for both corn and soybeans.
Drought, Stark
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Stark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Extreme Drought conditions developed across Stark County on August 7th, but rainfall of 3 to 4 inches caused an improvement back to Severe Drought by the end of the month. Crop stress was extreme for both corn and soybeans.
Drought, Tazewell
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Tazewell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Extreme Drought conditions continued through August in Tazewell County. The flow along Fondulac Creek near East Peoria tied for the lowest on record. Due to monthly rainfall of 4 to 5 inches, officials lifted the ban on open burning: however, voluntary water restrictions remained in place for Groveland. Crop stress was extreme for both corn and soybeans.
Drought, Vermilion
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Vermilion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Extreme Drought conditions improved to Severe Drought during the month of August in Vermilion County. The flow along the Middle Fork of the Vermilion River above Oakwood dropped to the lowest on record. Despite recent rainfall that helped ease drought conditions somewhat, a mandatory water restriction was instituted in Sidell. Crop stress was extreme for both corn and soybeans.
Drought, Woodford
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Woodford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Extreme Drought conditions improved to Severe Drought during the month of August in Woodford County. The flow along the Mackinaw River near Congerville dropped to the 9th lowest on record. Despite recent rainfall that helped ease drought conditions somewhat, a volunatry water restriction remained in place for El Paso. Crop stress was extreme for both corn and soybeans.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 1 to 31, 201241 injured · 34 events
- Excessive Heat in Arkansas, August 1 to 4, 20122 deaths · 4 events
- Damaging Winds and Lightning Strike in Arkansas, August 1 to 2, 20121 death · $3.5 million · 65 kt wind · 8 events
- Drought in Iowa, August 1 to 31, 2012$312 million · 51 events
- Drought in Missouri, August 1 to 31, 2012$178 million · 34 events
- Heat in Arkansas, August 1 to 5, 20121 death · 45 events
- Flash Flooding in Utah, August 1, 20121 death · $50,000 · 5 events
- Drought in Kansas, August 1 to 31, 2012$47 million · 3 events
- Excessive Heat in Oklahoma, August 1 to 4, 201217 injured · 21 events
- Hail and Damaging Wind in Virginia, August 1, 2012$1.8 million · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Carolina, August 1 to 2, 2012$1.3 million · 1.5 in hail · 15 events
- Drought in Nebraska, August 1 to 31, 2012$700,000 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409494, 409495, 409496, 409497, 409498, 409500, 409501, 409502, 409503, 409504, 409505, 409506, 409507, 409509, 409510, 409511, 409512, 409513, 409514, 409516, 409517, 409519, 409520, 409521, 409522, 409523, 409524, 409525, 409526, 409527, 409528, 409529, 409530, 409531, 409532.